Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Bruise appeared on eyelid. What could be causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5758 Questions
my dad has an unexplained bruise on his eyelid stretching to the outer corner of his eye. He did pushups for the first time in months and also had a golf lesson. No neuro symptoms of any kind and eyeball itself looks fine. What should he do?
Posted Mon, 4 Mar 2013 in General Health
Answered by Dr. Rahul Kumar 2 hours later
Hello ,
Thanks for writing to us .
Bruises at this age can be due to any of the following.
1. Purpura.
This can occur due to decreased platelet levels.
2. Damage to cutaneous vessels, due to increased pressure, as you mentioned he did push up.
3. Minor trauma.
In older age even a minor unnoticed trauma can cause bruise.

Dont worry it is not a serious condition.

Here are my suggestions.
1. Get his platelet levels done.
2. Bleeding time and clotting time to be done.
3. If platelet is normal, apply heparin gel. This will help in dissolving the bruise.
4. If bruise persists or increases, please XXXXXXX a dermatologist.

Wishing your father a good health.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor